Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 220, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 22, 2003, 12:37 AM EDT for Sandusky County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 12:37 AM EDT (04:37 UTC)
- Expired
- Aug 22, 2003, 1:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 116 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3445 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 16.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 220437
SVRCLE
OHC143-220515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 AM EDT FRI AUG 22 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO...
* UNTIL 115 AM EDT
* AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF WOODVILLE...OR ABOUT 13
MILES NORTHWEST OF FREMONT...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELLEVUE
CLYDE
FREMONT
GIBSONBURG
WOODVILLE
LAT...LON 4142 8341 4149 8339 4149 8335 4145 8334
4142 8285 4127 8285 4137 8341
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:20 PM EDT, 9 hours 17 minutes earlier.
Area forecast discussion, Aug 21, 3:20 PM EDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT THU AUG 21 2003 GUIDANCE POPS ALL OVER THE PLACE FOR TONIGHT. FOR EXAMPLE CLE POPS RANGE FROM 20 TO 70 DEPENDING ON THE MODEL WITH SIMILAR SPREADS ELSEWHERE ACRS THE CWA. AMS IS VERY UNSTABLE WITH CAPES SHOWN ON BUFKIT FROM 3000 TO 3500J/KG BUT THE AMS IS ALSO CAPPED WITH VIS SAT PIX SHOWING LITTLE/NO CU DEVELOPMENT ACRS THE NWRN HALF OF THE STATE. DYNAMICALLY...THE FORCING APEARS TO BE FOCUSED NORTH OF THE REGION THIS EVENING AND TONIGHT VIGEROUS SHORT WAVE CENTERED OVER UPPR MI FCST TO MOVE EAST INTO ONTARIO AND QUEBEC. TRAILING AXIS OF VORTICITY DOES EXTEND SW INTO THE AREA BUT FORCING IS WEAK. ON THE OTHER HAND SFC BNDRY WL BE INTO THE AREA AFTER MIDNIGHT. GVN SFC BNDRY BUT LTL UPPER FORCING WL JUST GO WITH A CHANCE OF TSTMS TONIGHT. WITH HOLD ONTO THE CHC POP INTO THE MORNING HOURS FRIDAY BUT FOR THE AFTN WL KP BASICALLY DRY AS MSTR DCRSS QUICKLY BHND FRONT. SFC HIGH WL CONT TO BLD INTO THE AREA FROM LATE FRI THRU SUNDAY. SFC LOW MOVES THROUGH THE CNTRL LAKES MONDAY WITH A WARM FRONT MOST LIKELY EXTENDING SE ACRS THE REGION AS UPPER HI BLDS INTO THE LOWER OH VLY. COULD SEE SOME ACTIVITY WITH THE WARM FRONT BUT LOOKS LIKE IT HEATS UP AGAIN EARLY IN THE WEEK BEFORE MIDWEEK COLD FRONT DROPS TEMPS BACK. MISCLE SOON .CLE... OH...NONE. PA...NONE. TK
Hazardous weather outlook, Aug 21, 6:00 AM EDT, 18 hours 37 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHWEST OHIO THIS AFTERNOON INTO TONIGHT AHEAD OF A COLD FRONT. ALSO...HEAT INDEX VALUES WILL RISE WELL INTO THE 90S TODAY ACROSS PARTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. AIR POLLUTION SUCH AS OZONE WILL ALSO SEE ELEVATED LEVELS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT FOR THE STORMS IN NORTHWEST OHIO. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:14 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 46 min |
| Aug 22, 12:47 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.